I had an echo back in 9/13. Conclusions show mild assymetric LVH. Estimated ejection fraction is 55-60%. The E to A reversal flow pattern suggests diastolic dysfunction. There's trace mitral, tricuspid, and pulmonic regurgitation present. I have a history of high blood pressure that was under control for awhile but lately it's been elevated. My PCP added Verapamil to my current meds which include 60 mgs Cymbalta, Hyzaar , One half .25 mg Xanax nightly ( I have been trying to get off Xanax completely for awhile now, but that's another forum). I am 59 years old and able to do low to moderate impact exercise 6 days a week, however I can't climb stairs without feeling short of breath. There's also a family history of pulmonary problems and that makes me extremely anxious. I should add I've never been a calm laid back person and I don't have an appointment with a cardiologist until the beginning of May! Anyone out there that can help?
It would seem that you have the symptoms of high blood pressure and your heart has been remodelling itself as a result. Your valves were fine from your last report. I am shocked at all your meds and verapamil was particularly intolerable for me. I would normally have high blood pressure, with the diastolic over 100, but just 2.5mg Ramapril twice daily keeps it fine. I think if you have shortness of breath, you need a repeat echo scan. If you have just trace/mild valve regurgitations, then this is nothing and if your EF is still 55-60% then they need to establish why the shortness of breath. An EF of 55-60% would show the left ventricle is working sufficiently, so another cause must be there. Perhaps ischemia? a partially blocked vessel or something. If I was in your position, I would ask for a batch of new tests to ensure he doesn't keep working to the old results. He needs to match the two to look for patterns.
Thanks for the quick reply. The PCP was the one who ordered the Verapamil, why couldn't you tolerate it? I see the Cardiologist the beginning of May.
I have been wondering if I might have some blockage.My EKG has been abnormal for years, but I'm not quite sure why. I always ask if it shows I've had a heart attack and I'm told no. Wouldn't that be why I'd have Ischemia ?Would I have to have a cath to determine blockage or ischemia and isn't the only way to treat either with a CABG?
I couldn't tolerate it because it affected my heart rhythm. A heart attack only results if a blockage is 100% but of course it can be anywhere between 1% and 100%. Only when it's over 60-70% do they consider intervention. You can usually have a stent if a single blockage or even 2 are problematic but this depends on factors such as location in the vessel. Ischemia means a restriction in a blood vessel, which is not allowing enough oxygen to body tissue, in this case the heart muscle. It doesn't mean it is causing permanent damage as in a heart attack. There could still be 20-30% of blood flow getting through. You could just straight to the best choice of determining restrictions (Angiogram) or you could go for a Nuclear scan which is non-invasive. Both would reveal ischemia and both would detect if a prior heart attack has occurred. However, if the nuclear scan detects ischemia of the reversible kind, then the cardiologist will likely perform angio anyway to stent the problem/s.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.